Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 46, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 29, 2019, 12:55 PM CDT for 5 counties in Oklahoma. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2019, 12:55 PM CDT (17:55 UTC)
- Expired
- May 29, 2019, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Haskell County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 89 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 5.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3136 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 3.5
- Supercell composite
- 14.1
The text
As transmitted.
751
WGUS54 KTSA 291755
FFWTSA
OKC061-091-101-107-135-292300-
/O.NEW.KTSA.FF.W.0046.190529T1755Z-190529T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1255 PM CDT Wed May 29 2019
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Northern Haskell County in southeastern Oklahoma...
McIntosh County in southeastern Oklahoma...
Sequoyah County in east central Oklahoma...
Southern Muskogee County in east central Oklahoma...
Southeastern Okfuskee County in east central Oklahoma...
* Until 600 PM CDT.
* At 1254 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Localized areas have received
around one of rain so far today. Flash flooding is expected to
begin shortly.
* Some locations that may experience flooding include...
Sallisaw... Eufaula...
Muldrow... Checotah...
Roland... Warner...
Vian... Weleetka...
Gore... Porum...
Webbers Falls... Gans...
Marble City... Tamaha...
Council Hill... Hanna...
Bearden... Moffett...
Rentiesville... Hoffman...
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
This includes Interstate 40 in Oklahoma between mile markers 245 and
328.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3538 9588 3555 9582 3556 9550 3564 9511
3562 9447 3537 9444 3537 9449 3531 9448
3533 9460 3530 9468 3536 9476 3529 9482
3526 9545 3530 9550 3526 9551 3514 9593
3515 9598 3529 9598 3529 9644 3534 9644
$$2 follow-up statements
383
WGUS74 KTSA 292006
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
306 PM CDT Wed May 29 2019
OKC061-091-101-107-135-292300-
/O.CON.KTSA.FF.W.0046.000000T0000Z-190529T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Haskell OK-McIntosh OK-Sequoyah OK-Muskogee OK-Okfuskee OK-
306 PM CDT Wed May 29 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
NORTHERN HASKELL...MCINTOSH...SEQUOYAH...SOUTHERN MUSKOGEE AND
SOUTHEASTERN OKFUSKEE COUNTIES...
At 303 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Localized areas have received between 1
and 2 inches of rain so far today.
Some locations that may experience flooding include...
Sallisaw... Eufaula...
Muldrow... Checotah...
Roland... Warner...
Vian... Weleetka...
Gore... Porum...
Webbers Falls... Gans...
Marble City... Tamaha...
Council Hill... Hanna...
Bearden... Moffett...
Rentiesville... Hoffman...
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
This includes Interstate 40 in Oklahoma between mile markers 245 and
328.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3538 9588 3555 9582 3556 9550 3564 9511
3562 9447 3537 9444 3537 9449 3531 9448
3533 9460 3530 9468 3536 9476 3529 9482
3526 9545 3530 9550 3526 9551 3514 9593
3515 9598 3529 9598 3529 9644 3534 9644
$$835
WGUS74 KTSA 292252
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
552 PM CDT Wed May 29 2019
OKC061-091-101-107-135-292300-
/O.EXP.KTSA.FF.W.0046.000000T0000Z-190529T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Haskell OK-McIntosh OK-Sequoyah OK-Muskogee OK-Okfuskee OK-
552 PM CDT Wed May 29 2019
...THE FLASH FLOOD WARNING FOR NORTHERN HASKELL...MCINTOSH...
SEQUOYAH...SOUTHERN MUSKOGEE AND SOUTHEASTERN OKFUSKEE COUNTIES WILL
EXPIRE AT 600 PM CDT...
Widespread light to moderate continues across the area, however the
rain will be ending early this evening. Flooded roadways likely
continue due to the recent heavy rains. Please continue to heed any
remaining road closures.
LAT...LON 3538 9588 3555 9582 3556 9550 3564 9511
3562 9447 3537 9444 3537 9449 3531 9448
3533 9460 3530 9468 3536 9476 3529 9482
3526 9545 3530 9550 3526 9551 3514 9593
3515 9598 3529 9598 3529 9644 3534 9644
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 29, 12:37 PM CDT, 18 minutes earlier.
Area forecast discussion, May 29, 12:37 PM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1237 PM CDT Wed May 29 2019
.AVIATION...
CONCERNING TAF SITES
KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Widespread convection will continue through 00z across much of the
area with areal coverage decreasing from NW to SE after 02z. KBVO
may be the exception with TSRA ending between 22-00z. MVFR cigs to
prevail for most of the period, with cigs lifting to VFR levels
during the overnight period. VFR conditions then will prevail for
the remainder of the TAF period.
&&
.PREV DISCUSSION... /Issued 1030 AM CDT Wed May 29 2019/
DISCUSSION...
Main update to the zones is adding severe watch 289 to most of
eastern OK and all of northwest AR. Tweaked pops some through 18z,
but otherwise rest of forecast elements have been left as they
are. Favorable environment for severe this afternoon will focus
across SE OK and NW AR, where the potential for supercells will be
in place. Additionally, the threat for heavy rainfall ahead of a
slowly moving frontal boundary will persist across the entire
area. Quick onset flash flooding, especially across northeast
Oklahoma will be possible through the afternoon. The heavy rain
potential will slowly shift southeast of the I-44 corridor by
late afternoon or early evening.
Updated ZFP/PFM/AFM already sent.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Thursday morning for OKZ049-053>076.
AR...Flash Flood Watch through Thursday morning for ARZ001-002-010-
011-019-020-029.
&&
AVIATION.....23Hazardous weather outlook, May 29, 8:55 AM CDT, 4 hours before
Hazardous Weather Outlook National Weather Service Tulsa OK 855 AM CDT Wed May 29 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 855 AM CDT Wed May 29 2019 ...SEVERE WEATHER WITH HEAVY RAINFALL EXPECTED TODAY... ...DANGEROUS TO POTENTIALLY CATASTROPHIC FLOODING POSSIBLE... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Elevated. AREA...Eastern Oklahoma and western Arkansas. ONSET...Mainly This afternoon. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and western Arkansas. ONSET...This Morning. AREA AT GREATEST RISK...Southeast Oklahoma into western Arkansas. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET... This Morning. HEAVY RAIN. RISK...Significant. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Southeast Oklahoma into western Arkansas. DISCUSSION... Storms have developed across parts of central and eastern Oklahoma this morning. These storms will spread northeast and expand in areal coverage as the morning progresses. Meanwhile, a cold front extending from north central to southwest Oklahoma. This boundary will slowly sag into eastern Oklahoma today. As upper level energy spreads into the region, showers and thunderstorms will continue to increase along and southeast of the Interstate 44 corridor and push southeast during the afternoon. Cities along the Arkansas River may experience flooding in areas that typically remain dry and there is potential for catastrophic flooding should the heavier totals be realized near the larger Arkansas river channel. Scattered strong to severe storm potential will continue through the day. These storms will be capable of producing large hail, damaging winds and isolated tornadoes. The highest severe risk will be across southeast portions of Oklahoma into western Arkansas during the afternoon, with a transition to heavy rain and flooding by tonight as the front moves through the area. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY and FRIDAY...No Hazards. SATURDAY through TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... After a brief period of dry weather Thursday and Friday, thunderstorm chances return by the weekend and continue into early next week. The threat of organized severe weather will be less, but there remains potential for at least locally heavy rainfall. EMERGENCY MANAGEMENT PLANNING STATEMENT... An organized severe weather event is expected Wednesday with warnings and watches for both flash flooding and severe weather likely for portions of the area. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 29, 11:52 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1152 AM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG SILOAM SPRINGS 36.19N 94.54W
05/29/2019 BENTON AR PUBLIC
TREES AND LARGE LIMBS DOWN ALL OVER SILOAM SPRINGS.
&&
RJSSpecial weather statement, May 29, 12:01 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1201 PM CDT Wed May 29 2019
ARZ019-020-291745-
Franklin AR-Crawford AR-
1201 PM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FRANKLIN AND
NORTHEASTERN CRAWFORD COUNTIES UNTIL 1245 PM CDT...
At 1201 PM CDT, a strong thunderstorm was located 3 miles north of
Mulberry, moving northeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Mulberry... Dyer...
Cass... Fern...
Jethro... Barnes...
Bidville... Redding...
Piney... Toney...
Locke... Turners Bend...
Lonelm... Cravens...
Paradise...
This includes Interstate 40 in Arkansas between mile markers 18 and
31.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
northwestern and west central Arkansas.
LAT...LON 3543 9402 3554 9419 3576 9405 3576 9391
3577 9391 3577 9381 3565 9373
TIME...MOT...LOC 1701Z 218DEG 18KT 3555 9406
69Local storm report, May 29, 12:08 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1208 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 PM FLASH FLOOD OKMULGEE 35.62N 95.96W
05/29/2019 OKMULGEE OK TRAINED SPOTTER
WATER COVERING CITY STREETS, IN SOME LOCATIONS, WATER IS
SWEEPING VEHICLES OFF THE ROADWAY.
&&
JDSLocal storm report, May 29, 12:21 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1221 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 AM TSTM WND DMG HIGHFILL 36.26N 94.36W
05/29/2019 BENTON AR LAW ENFORCEMENT
POLICE REPORT TREES AND POWER LINES DOWN. REPORT RELAYED
BY MEDIA.
&&
JDSSpecial weather statement, May 29, 12:35 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1235 PM CDT Wed May 29 2019
OKZ066-067-070-071-291815-
Muskogee OK-Okmulgee OK-Wagoner OK-McIntosh OK-
1235 PM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCINTOSH...SOUTH
CENTRAL WAGONER...NORTHWESTERN MUSKOGEE AND EASTERN OKMULGEE COUNTIES
UNTIL 115 PM CDT...
At 1235 PM CDT, a strong thunderstorm was located near Hoffman,
moving northeast at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Muskogee... Okmulgee...
Henryetta... Haskell...
Morris... Dewar...
Schulter... Oktaha...
Taft... Boynton...
Grayson... Council Hill...
Rentiesville... Hoffman...
Stidham... Bald Hill...
Lake Eufaula State Park... Wainwright...
Summit... Hitchita...
This includes Interstate 40 in Oklahoma between mile markers 240 and
262.
A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
southeastern, northeastern and east central Oklahoma.
LAT...LON 3531 9568 3546 9601 3585 9590 3585 9561
3579 9527
TIME...MOT...LOC 1735Z 224DEG 29KT 3551 9580
69Local storm report, May 29, 12:43 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1243 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM TSTM WND DMG 2 NE SILOAM SPRINGS 36.21N 94.51W
05/29/2019 BENTON AR PUBLIC
MULTIPLE TREES DOWN, BLOCKING DAWN HILL ROAD NORTHEAST OF
SILOAM SPRINGS. REPORT RELAYED BY MEDIA.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:27 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 48 min |
| May 28, 7:55 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 35 min |
| May 29, 12:57 AM CDT | Special Weather Statement | TSA | McIntosh, Pittsburg | 33 min |
| May 29, 1:12 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee | 48 min |
| May 29, 1:35 AM CDT | Severe Thunderstorm Warning | TSA | Haskell | 40 min |
| May 29, 1:48 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Muskogee, Sequoyah | 42 min |
| May 29, 1:59 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 46 min |
| May 29, 2:21 AM CDT | Severe Thunderstorm Warning | TSA | Adair, LeFlore, Sequoyah | 39 min |
| May 29, 8:06 AM CDT | Special Weather Statement | TSA | Okfuskee | 24 min |
| May 29, 8:31 AM CDT | Special Weather Statement | TSA | Okmulgee | 44 min |
| May 29, 8:52 AM CDT | Special Weather Statement | TSA | Creek, Okmulgee, Wagoner | 53 min |
| May 29, 9:01 AM CDT | Areal Flood Advisory | TSA | Creek, Muskogee, Okmulgee, Tulsa, Wagoner | 119 min |
| May 29, 9:13 AM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 47 min |
| May 29, 9:31 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Wagoner | 44 min |
| May 29, 9:54 AM CDT | Special Weather Statement | TSA | Mayes, Rogers | 51 min |
| May 29, 9:59 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Rogers, Wagoner | 46 min |
| May 29, 10:05 AM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 40 min |
| May 29, 10:17 AM CDT | Areal Flood Advisory | TSA | Creek, Okfuskee, Okmulgee | 118 min |
| May 29, 10:17 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 43 min |
| May 29, 10:42 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 48 min |
| May 29, 10:43 AM CDT | Flash Flood Warning | TSA | Creek, Muskogee, Okfuskee, Okmulgee | 5 hr |
| May 29, 10:46 AM CDT | Special Weather Statement | TSA | Creek | 44 min |
| May 29, 10:56 AM CDT | Special Weather Statement | TSA | Craig | 49 min |
| May 29, 11:04 AM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Rogers, Tulsa, Wagoner | 116 min |
| May 29, 11:26 AM CDT | Special Weather Statement | TSA | Okmulgee, Rogers, Tulsa, Wagoner | 64 min |
| May 29, 11:30 AM CDT | Flash Flood Warning | TSA | Cherokee, Muskogee, Wagoner | 5 hr |
| May 29, 11:45 AM CDT | Special Weather Statement | TSA | Okfuskee | 45 min |
| May 29, 12:10 PM CDT | Flash Flood Warning | TSA | Creek, Tulsa | 7 hr |
| May 29, 12:35 PM CDT | Special Weather Statement | TSA | McIntosh | 40 min |
| May 29, 12:48 PM CDT | Flash Flood Warning | TSA | Adair | 5 hr |
| May 29, 1:09 PM CDT | Flash Flood Warning | TSA | Muskogee, Okfuskee, Okmulgee | 5 hr |
| May 29, 1:53 PM CDT | River Flood Warning | TSA | Creek | 20 hr |
| May 29, 1:56 PM CDT | River Flood Advisory | TSA | Cherokee | 57 hr |
| May 29, 2:01 PM CDT | Special Weather Statement | TSA | Latimer | 59 min |
| May 29, 2:04 PM CDT | Special Weather Statement | TSA | Choctaw | 56 min |
| May 29, 2:34 PM CDT | Special Weather Statement | TSA | LeFlore | 56 min |
| May 29, 2:41 PM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes, Nowata, Osage, Ottawa and 4 more | 3 hr |
| May 29, 2:46 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 59 min |
| May 29, 3:43 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 46 min |
| May 29, 4:17 PM CDT | Areal Flood Warning | TSA | Craig, Delaware, Mayes, Nowata, Osage, Ottawa and 3 more | 24 hr |
| May 29, 4:25 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Creek, McIntosh, Muskogee, Okfuskee and 4 more | 48 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.